Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Modulus space is simply-connected

Author: Colin Maclachlan
Journal: Proc. Amer. Math. Soc. 29 (1971), 85-86
MSC: Primary 30.45
MathSciNet review: 0286995
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Modulus space of genus g consists of conformal equivalence classes of compact Riemann surfaces of genus g. It is the quotient space of the real Teichmuller space of marked Riemann surfaces by the Teichmuller modular group. The result follows using generators and some relations of this group and the fact that it acts discontinuously on Teichmuller space.

References [Enhancements On Off] (What's this?)

  • [1] M. A. Armstrong, The fundamental group of the orbit space of a discontinuous group, Proc. Cambridge Philos. Soc. 64 (1968), 299-301. MR 36 #4540. MR 0221488 (36:4540)
  • [2] L. Bers, Quasiconformal mappings and Teichmuller's theorem, Analytic Functions, Princeton Univ. Press, Princeton, N. J., 1960, pp. 89-119. MR 22 #5716. MR 0114898 (22:5716)
  • [3] J. S. Birman, Automorphisms of the fundamental group of a closed orientable 2-manifold, Proc. Amer. Math. Soc. 21 (1969), 351-354. MR 39 #950. MR 0239593 (39:950)
  • [4] S. Kravetz, On the geometry of Teichmüller spaces and the structure of their modular groups, Ann. Acad. Sci. Fenn. Ser. AI No. 278 (1959). MR 26 #6402. MR 0148906 (26:6402)
  • [5] W. B. R. Lickorish, A finite set of generators for the homeotopy group of a 2-manifold, Proc. Cambridge Philos. Soc. 60 (1964), 769-778. MR 30 #1500. MR 0171269 (30:1500)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30.45

Retrieve articles in all journals with MSC: 30.45

Additional Information

Keywords: Compact Riemann surface, Fuchsian group, Teichmuller space, Teichmuller modular group, generators and relations
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society